Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2020, 4:32 PM CDT for Montgomery County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 19, 2020, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montgomery County, MO
The radar
The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WUUS53 KLSX 192132
SVRLSX
MOC139-192215-
/O.NEW.KLSX.SV.W.0110.200719T2132Z-200719T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
432 PM CDT Sun Jul 19 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Montgomery County in east central Missouri...
* Until 515 PM CDT.
* At 432 PM CDT, a severe thunderstorm was located over Big Spring,
moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Montgomery City, New Florence, Big Spring, High Hill, Danville and
Americus.
This includes Interstate 70 in Missouri between exits 170 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3899 9146 3887 9134 3884 9132 3884 9135
3885 9142 3878 9142 3873 9158 3881 9164
TIME...MOT...LOC 2132Z 234DEG 4KT 3881 9153
HAIL...1.00IN
WIND...60MPH
$$
TES2 follow-up statements
228
WWUS53 KLSX 192150
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
450 PM CDT Sun Jul 19 2020
MOC139-192215-
/O.CON.KLSX.SV.W.0110.000000T0000Z-200719T2215Z/
Montgomery MO-
450 PM CDT Sun Jul 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN MONTGOMERY COUNTY...
At 449 PM CDT, a severe thunderstorm was located near Big Spring, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Montgomery City, New Florence, Big Spring, High Hill, Danville and
Americus.
This includes Interstate 70 in Missouri between exits 170 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3899 9146 3887 9134 3884 9132 3884 9135
3885 9142 3878 9142 3873 9158 3881 9164
TIME...MOT...LOC 2149Z 203DEG 2KT 3881 9156
HAIL...1.00IN
WIND...60MPH
$$
TES374
WWUS53 KLSX 192214
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
514 PM CDT Sun Jul 19 2020
MOC139-192224-
/O.EXP.KLSX.SV.W.0110.000000T0000Z-200719T2215Z/
Montgomery MO-
514 PM CDT Sun Jul 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONTGOMERY COUNTY
WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.
LAT...LON 3899 9146 3887 9134 3884 9132 3884 9135
3885 9142 3878 9142 3873 9158 3881 9164
TIME...MOT...LOC 2214Z 234DEG 4KT 3882 9153
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:10 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 19, 2:10 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
210 PM CDT Sun Jul 19 2020
.SHORT TERM... (Through Late Monday Night)
Issued at 210 PM CDT Sun Jul 19 2020
Cold front has now moved to near Springfield Illinois to Columbia
line. Satellite imagery is showing a well developed CU field
along and south of this front in an area where the SPC
mesoanalysis shows MLCAPES of 2500-3500+ J/kg with little CINH.
The HRRR has been consistent in developing thunderstorms along the
front between 21-23Z, so kept likely PoPs for late this afternoon
into this evening. There remains the possibility of one or two
severe thunderstorms given the amount of instability, with a wet
microburst and hail up to the size of quarters being the main
concerns.
Thunderstorms will continue through at least mid evening before they
begin to weaken with the loss of daytime heating and passage of weak
mid level vort max that is currently over eastern Kansas. Then
focus for convection will shift for additional storms developing
across western Missouri later tonight as a broad 25kt low level
jet sets up. These storms will move east into the CWA tomorrow
morning as the jet veers to the northeast. There will be some
threat for locally heavy rainfall given the PWATS around 2" and
deep warm cloud layers, particularly if any storms train.
Additional storm development is possible tomorrow afternoon along
the front in the unstable atmosphere. On late Monday night, there
will be another weak shortwave move along the front as a low level
jet sets up bringing another MCS potential.
Even though it will be humid tomorrow, expect highs to be mainly in
the 80s tomorrow with the clouds and rain potential so will not
extend the heat advisory. Lows the next two nights will be around
70.
Britt
.LONG TERM... (Tuesday through Next Sunday)
Issued at 210 PM CDT Sun Jul 19 2020
There remains relatively good agreement between the EPS and GEFS
means Tuesday into this weekend. The front will still likely be
stalled across Missouri and Illinois Tuesday into Thursday. The
front will lie beneath zonal flow with several low amplitude
shortwave troughs moving through the region. CIPS severe analogs
suggest that there will at least some chance for severe weather
during this time period given the very unstable atmosphere on the
southern edge of the westerlies. In addition, still expect the
threat of MCSs in a high PWAT atmosphere which will bring the
threat for locally heavy rainfall. By Friday, the front will move
north of the area as both the ensembles are still showing a 594dm
high building over the central CONUS next weekend. Forecast
guidance by next weekend suggest highs will be in the mid 90s.
Britt
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1213 PM CDT Sun Jul 19 2020
Thunderstorms are expected to develop along this afternoon along a
cold front that is moving south and will affect KCOU and the St.
Louis area terminals between 21-03Z. These storms will have the
potential to bring to cause MVFR/possible IFR visibilities or
ceilings in heavy rain and possible wind gusts over 35KTS. There
should be a lull in the showers and thunderstorms later this
evening into the overnight hours before there will before more
storms more into the area from the west after 12Z on Monday
morning, but confidence is not high enough to include in the TAFs
at this point.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.
IL...Heat Advisory until 7 PM CDT this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 2:35 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 235 PM CDT Sun Jul 19 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 235 PM CDT Sun Jul 19 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening, particularly along an front near Interstate 70. A few of them could become severe, with hail up to the size of quarters, damaging wind gusts to 60 mph and locally heavy rainfall that could lead to flash flooding. Another round of thunderstorms is possible late tonight across parts of central Missouri. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are now likely Monday through Wednesday as the cold front stalls across the region. Locally heavy rainfall is possible. There is a chance of thunderstorms Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 49 min |
| Jul 19, 4:35 PM CDT | Flash Flood Watch | LSX | Boone, Callaway, Cole, Franklin, Gasconade, Jefferson and 8 more | 8 hr |
| Jul 19, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 47 min |
| Jul 19, 5:23 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.